# SDR 2014FA0000146

- Difficulty date: March 7, 2014
- Submitted: March 7, 2014
- Operation: General aviation
- Aircraft: N390JA
- Make and model: Diamon DA20-C1
- Aircraft serial: C0200
- Engine: Cont IO240B
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: A15500550
- Condition: Broken
- Location: Firewall
- Part time: 3,612 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT STATED THAT IN PRACTICE AREA, THROTTLE CABLE FELT AS THOUGH IT SNAPPED.  SLACK IN THROTTLE QUADRANT WHEN BROUGHT TO IDLE.  RESISTANCE WHEN INCREASED.  RPM MAINTAINED 2100 RPM, BUT NO THROTTLE AUTHORITY.  HAD TO MAKE EMERGENCY LANDING.  FINAL APPROACH, ENGINE WAS MANUALLY SHUTOFF AT ABOUT 2 MILES.  HAD TO REENGAGE ENGINE 100 FT AGL, PROP WAS WINDMILLING AND HAD TO ENGAGE THE STARTER TO MAKE THE RUNWAY.  MAINTENANCE REMOVED THROTTLE CABLE ASSY AND FOUND THAT THE CABLE BROKE WHERE IT ENTERED AND EXITED THE FIREWALL.  INSTALLED NEW THROTTLE CABLE AND FOUND THAT THE CABLE NEEDED TO BE INSTALLED , NOT IN A STRAIGHT ANGLE BUT AT AN ANGLE MORE SLANTED WHERE THERE IS NO FRICTION ON THE CABLE.  PERFORMED AN OPS CHECK OF THE SYSTEM AND THE THROTTLE MOVES SMOOTHLY.  GROUND RUN, CHECK WAS GOOD.  ALL WORK WAS DONE IAW DA20-C1 AMM.  PART WAS ORIGINAL, TT 3611.6.
